Relative blocking sets of unions of Baer subplanes

Aart Blokhuis, Leo Storme (Corresponding author), Tamás Szőnyi

Research output: Contribution to journalArticleAcademicpeer-review


We show that, for small t, the smallest set that blocks the long secants of the union of t pairwise disjoint Baer subplanes in PG (2 , q2) has size t(q+ 1) and consists of t Baer sublines, and, for large t, the smallest such set has size q2+ q+ 1 and is itself a Baer subplane of PG (2 , q2). We also present a stability result in the first case.

Original languageEnglish
Pages (from-to)865-877
Number of pages13
JournalDesigns, Codes and Cryptography
Issue number4
Early online date28 Oct 2018
Publication statusPublished - 15 Apr 2019


  • Baer subplanes
  • Blocking sets
  • Fractional cover
  • Fractional covering number
  • Relative blocking sets


Dive into the research topics of 'Relative blocking sets of unions of Baer subplanes'. Together they form a unique fingerprint.

Cite this